Atripla on Empty Stomach?
Feb 10, 2009
What are the reasons for requiring Aptripla to be taken on an empty stomach? Would it be an issue if I took it with or right after my typical 9PM dinner? I am hypoglycemic and usually eat small amounts constantly, right up to going to bed around or before 11PM.
Also, I am not a heavy drinker at all, but I do enjoy 1-2 glasses of wine with my evening meal almost daily. What issues would you see with drinking wine WITH FOOD and taking my meds?
Response from Dr. McGowan
The reason to take Atripla on an empty stomach is because food increases the absorption of efavirenz (one of the drugs in Atripla). Higher efavirenz levels can cause more side effects (such as bad dreams and dizziness). If you eat with the combo see how you feel, if you do not experience side effects it may be OK for you, if you do get symptoms it would be better to keep it on an empty stomach.
Alcohol must be cleared from the blood by the liver. The liver also must clear some of your Atripla. So adding work for the liver may cause problems, especially if you have underlying liver problems (from hepatitis C, B or fatty liver, etc). It also depends on how much alcohol you drink. Ask your doctor how your liver is, and have your blood checked. There is no contraindication to moderate alcohol as long as your liver is in good shape.
Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Flu Symptoms After Getting A Tattoo Worried I Have HIV
- Painful Red Spots After Lap Dance Worried I Have HIV
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
- Sore On Penis After Foreplay Worried I Have HIV
- Sore On Tongue After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.